Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Has this happened to anyone else during recovery??

I'm 10 days post opp after having an L5-S1 TLIF. I have been home for 7 days now. Ever since I got home I have noticed jolts go down either one leg or both. The jolt itself doesnt hurt but sometimes when I'm laying down I will get what almost feel like a full body jolt which in return almost send me through the roof because the twich will make me move my back real fast causing pain. (Maybe the word Twitch better describes it then jolt IDK.)

Has anyone else experienced this and if so what did you do to get it to stop?
advertisement

Comments

  • I had this happen at times, and I noticed it happening while I was taking Lyrica. What meds are you taking? I also noticed several days post op that my leg pain increased exponentially! It took an adjustment in pain meds to get that pain under control. But, yes, I'd be lying still and suddenly would have a jerky-type spasm which would cause me to tense up, making my back hurt and my leg scream! Annoying, but eventually abated over a couple of weeks.
    Daysleeper
    Mother, wife, Southern farm keeper, chicken lady, beekeeper, anesthesia provider. L5-S1 PLIF 9/2013. Visit PLIF blog at https://www.lumbarfusionfusion.blogspot.com
  • Thanks for the reply!

    I'm currently on oxcontin 15 every 8 hours along with gabapentin 600 every 8 hours. I also use oxycodone 5 mg. two ever 4 hours as needed for pain flair-ups. My last two surgerys I was sent home with muscle relaxer but surprisingly I wasnt prescribed any when I went home this time.
  • advertisement
  • ....was my first night home and I too had these jolts or as I call them spasms that go through my entire back waking me from my sleep. I'm taking dilaudid 2mg (2 every 4 hrs). I don't see my dr until Thursday but I'm hoping that they will have calmed down by that point.
    Bigmamaree
    Lumbar DDD
    TLIF 1/2/13
  • Thankfully, over a week or two, they did start to go away. Gabapentin is very similar to Lyrica in how it acts at the receptor sites. Muscle relaxants may help, but I think it's just a side effect of the drug. Hopefully not too annoying. I would get frustrated when my fingers or thumb would twitch and select items on my touch-screen devices. ;)
    Daysleeper
    Mother, wife, Southern farm keeper, chicken lady, beekeeper, anesthesia provider. L5-S1 PLIF 9/2013. Visit PLIF blog at https://www.lumbarfusionfusion.blogspot.com
  • Well I dont have anymore nerve pain so I've stopped taken the gabapentin. Those jolts or spasms hirt so bad when i lay in bed though that I've been scared to try it again lately.
  • advertisement
  • For the first week or so after fusion, laying down in bed was the worst experience for me regardless of position and I would wake up frequently with pain and spasms. Now I am not quite 3 weeks post-op and the only thing that wakes me up is the dry mouth from the muscle relaxers :) Give it time, maybe try new/different meds if it doesn't abate.
  • These last two nights the spasms have been very bad. Sunday night at one point I refused to lay back in the bed because each spasm lasted longer than the other. I was in so much tears. Last night they were very bothersome as well. I was up every 2 hours trying to change positions to limit them. I can't wait till they finally go away because they hurt so bad. Other than the spasms, during the day I feel pretty good. I don't even take pain meds during the day anymore, just nights and mornings. My nerves still bother me some, but they too are getting better!
    Bigmamaree
    Lumbar DDD
    TLIF 1/2/13
  • I just had microdiscectomy of T7-8 on May 24, 2012 and the spasms started about 4 or 5 days after surgery and continued for a few weeks. They drove me crazy. The NS called some Gabapenten in and it seemed to help. Pain pills did nothing for the spasms. I am now almost 8 months post-op and if I overdo it I will still get the spasms :(

    kelli
  • too.busymomttoo.busymom Posts: 21
    edited 01/27/2013 - 4:51 PM
    I had them frequently post-surgery. They got better with time, but i still get them when I'm tired. My doctor said they are nerve spasms...
  • bigmamareebbigmamaree Posts: 66
    edited 01/30/2013 - 7:18 AM
    finally started to settle down. I think that when I overdo it, they really start to go haywire. My dr told me to either use heat or ice therapy to get them under control. I'm happy to say the last 3 nights I've sleep like a normal person. It still hurts to move from side to side, but once I get into position, I'm good to go.
    Bigmamaree
    Lumbar DDD
    TLIF 1/2/13
advertisement
Sign In or Register to comment.